[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 184.73.66.157. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1977

Allergic Laryngospasm on Initiating Oral Propranolol Therapy

Author Affiliations

From the Department of Medicine, Emory University School of Medicine, and Grady Memorial Hospital, Atlanta.

Arch Intern Med. 1977;137(9):1222-1223. doi:10.1001/archinte.1977.03630210090027
Abstract

A 29-year-old woman suffered acute laryngospasm on taking the initial dose of propranolol hydrochloride for the treatment of hypertension associated with a hyperdynamic circulatory state. Hypersensitivity to the tartrazine additive used as a stabilizing agent in oral propranolol appeared the likely cause of anaphylaxis, although a direct hypersensitivity to propranolol itself could not be excluded.

(Arch Intern Med 137:1222-1223, 1977)

×